Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 134, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 23, 2011, 5:09 PM EDT for Pender County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 5:09 PM EDT (21:09 UTC)
- Expired
- Jul 23, 2011, 6:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Morehead City radar (KMHX), 88 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2556 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WUUS52 KILM 232109
SVRILM
NCC141-232200-
/O.NEW.KILM.SV.W.0134.110723T2109Z-110723T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MURRAY
TOWN...OR 10 MILES NORTHEAST OF BURGAW...AND MOVING EAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MAPLE HILL...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3458 7795 3472 7796 3473 7794 3473 7768
3470 7767 3456 7761
TIME...MOT...LOC 2109Z 267DEG 8KT 3467 7784
$$
BACON2 follow-up statements
296
WWUS52 KILM 232144
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
544 PM EDT SAT JUL 23 2011
NCC141-232200-
/O.CON.KILM.SV.W.0134.000000T0000Z-110723T2200Z/
PENDER NC-
544 PM EDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTH CENTRAL PENDER COUNTY...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF WHITE
STOCKING...OR 13 MILES NORTHEAST OF BURGAW...MOVING EAST AT 10 MPH.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3472 7780 3458 7779 3458 7795 3472 7796
3473 7794
TIME...MOT...LOC 2145Z 267DEG 8KT 3467 7774
$$
BACON016
WWUS52 KILM 232158
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
558 PM EDT SAT JUL 23 2011
NCC141-232208-
/O.EXP.KILM.SV.W.0134.000000T0000Z-110723T2200Z/
PENDER NC-
558 PM EDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PENDER COUNTY
WILL EXPIRE AT 600 PM EDT...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3472 7780 3458 7779 3458 7795 3472 7796
3473 7794
TIME...MOT...LOC 2158Z 267DEG 8KT 3467 7770
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:30 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 23, 2:30 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT SAT JUL 23 2011
.SYNOPSIS...
DANGEROUS HEAT AND HUMIDITY WILL CONTINUE THROUGH SUNDAY AS A STRONG
UPPER RIDGE REMAINS ENTRENCHED ACROSS THE AREA. THE HEAT MAY
DECREASE SLIGHTLY MONDAY AND TUESDAY WITH AN INCREASE IN THE COVERAGE OF
SHOWERS AND THUNDERSTORMS. ANOTHER ROUND OF RECORD BREAKING HEAT
IS POSSIBLE LATER NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 100 PM SATURDAY...THE 500 MB RIDGE THAT HAS HELPED PRODUCE
EXTREME HEAT ACROSS THE EASTERN HALF OF THE U.S. OVER THE PAST WEEK
IS NOW CENTERED JUST OFF THE SOUTHEAST U.S. COAST. MODELS HAVE
STRONG SUPPORT FOR BUILDING THIS AN EXTENSION OF RIDGE BACK
NORTHWESTWARD INTO TENNESSEE TONIGHT. A WEAK UPPER LEVEL DISTURBANCE
CROSSING SOUTHWESTERN VA/NORTHWESTERN NC THIS AFTERNOON IS PROBABLY
RESPONSIBLE FOR THE BEHAVIOR OF THE RIDGE. SCATTERED THUNDERSTORMS
THIS AFTERNOON ALONG THE SEABREEZE AND ALSO ALONG THE PIEDMONT
TROUGH AND OTHER MISCELLANEOUS BOUNDARIES INLAND WILL DIE AWAY THIS
EVENING...BUT THERE IS SOME POTENTIAL FOR AN OVERNIGHT T-STORM OR
TWO ACROSS SOUTHERN NORTH CAROLINA AFTER MIDNIGHT ON THE SOUTHERN
END OF THE VIRGINIA UPPER DISTURBANCE. IN TERMS OF STEERING
FLOW...THUNDERSTORM ACTIVITY WILL CONTINUE TO MOVE OUT OF THE WEST
OR NORTHWEST AROUND 10 MPH.
OUTSIDE OF SCATTERED COOLING THUNDERSTORMS...HEAT INDICES WILL
REMAIN IN THE 105-115 RANGE THROUGH EARLY EVENING. WE'LL KEEP THE
EXCESSIVE HEAT WARNING IN PLACE THROUGH 8 PM.
WITH THE BERMUDA HIGH REMAINING OFFSHORE AND A DECENT PRESSURE
GRADIENT REMAINING OVER THE EASTERN CAROLINAS...WE AGAIN EXPECT A
MODERATE LOW-LEVEL JET TO DEVELOP THIS EVENING AND LAST NIGHT. 1000
FOOT WIND SPEEDS AROUND 20-25 KNOTS WILL HELP KEEP THE BOUNDARY
LAYER WELL-MIXED. THIS SHOULD RESULT IN VERY WARM OVERNIGHT LOWS IN
THE 75-80 RANGE...WARMEST NEAR THE BEACHES.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 2:30 PM SATURDAY...ESSENTIALLY THE SAME FORECAST AS THIS TIME YESTERDAY
ALTHOUGH THE END OF THE PERIOD MAY PROVE TO BE A LITTLE MORE
INTERESTING. 500MB HEIGHTS VERY GRADUALLY FALL THROUGH THE PERIOD
WITH A STRONGER ALBEIT SUBTLE SHORTWAVE KNOCKING ON THE DOOR BY
TUESDAY MORNING. WILL CONTINUE TO ADVERTISE CONVECTION SUNDAY AS THE
LATEST GFS IS SIMILAR TO YESTERDAY IN KEEPING POPS OUT WHILE THE NAM
IS MORE BULLISH. THE AFOREMENTIONED WAVE PROVIDES A LITTLE MORE
FORCING AND WARRANTS HIGHER POPS ESPECIALLY FOR MONDAY AFTERNOON
INTO THE EVENING HOURS. CONTINUED THE TREND OF INCREASING GUIDANCE
TEMPERATURES THROUGH THE PERIOD. THIS WARRANTS A CONTINUATION OF THE
EXCESSIVE HEAT ADVISORY FOR SUNDAY AND WILL ISSUE WITH THIS
AFTERNOONS PACKAGE.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 2:30 PM SATURDAY...LARGE MID LEVEL RIDGE WILL BUILD OVER THE
SOUTHWESTERN U.S. ON TUESDAY WHILE A FLATTER RIDGE SPRAWLS
NORTHEASTWARD OUT OF THE BAHAMAS. IN BETWEEN THE CAROLINAS WILL BE
LOCATED UNDERNEATH A WEAK TROUGH WITH A FEW EMBEDDED SHORTWAVES
ACCORDING TO THE GFS OR SIMPLY A WEAKNESS IN THE HEIGHT FIELD
ACCORDING TO MOST OTHER GUIDANCE. THE LATTER IDEA HAS BEEN AND WILL
CONTINUE TO BE THE MORE ACCEPTED SOLUTION IMPLYING TEMPERATURES
CLOSE TO OR JUST ABOVE SEASONABLE NORMS AND THE AREA-WIDE
POSSIBILITY OF ISOLATED TO WIDELY SCATTERED CONVECTION. THE TWO
UPPER ANTICYCLONES WILL BEGIN TO CONGEAL OVER THE SOUTHERN U.S. ON
WEDNESDAY. RAIN CHANCES WILL BE WANING AS TEMPERATURES BEGIN TO
TREND FURTHER ABOVE CLIMO. THE RIDGE THEN SOLIDIFIES OVER THE
SOUTHEAST FRIDAY AND SATURDAY. THURSDAY COULD THUS BRING HEAT INDEX
VALUES WORTHY OF AN ADVISORY WHILE FRIDAY AND SATURDAY COULD ONCE
AGAIN APPROACH EXCESSIVE HEAT WARNING LEVEL...IF DEWPOINTS END UP
HIGH ENOUGH. UNLIKE THE CURRENT HEAT WAVE WHERE THE UPPER RIDGE IS
DISPLACED TO OUR NORTH THE SUPPRESSIVE EFFECTS OF THIS NEXT RIDGE
SHOULD KEEP RAINFALL COMPLETELY OUT OF THE FORECAST TOWARDS THE END
OF THE PERIOD.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...OUTSIDE OF CONVECTIVE ACTIVITY...THERE IS HIGH
CONFIDENCE VFR WILL PREVAIL THROUGH THE TAF VALID PERIOD.
LITTLE OVERALL CHANGE IN THE SYNOPTIC PATTERN FROM THE PAST SEVERAL
DAYS SUGGESTS A PERSISTENCE FORECAST. A SURFACE HIGH PRESSURE SYSTEM
WILL REMAIN OFFSHORE PROVIDING A CONTINUED SOUTHWEST FLOW BETWEEN IT
AND A LOW PRESSURE TROUGH LOCATED WEST OF FLO/LBT. THE TROUGH AND
THE SEA BREEZE BOUNDARY WILL ONCE AGAIN BE THE FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT...BUT CONFIDENCE IS LOW AS TO WHETHER ANY
STORMS WILL ACTUALLY IMPACT ANY PARTICULAR TERMINAL DUE TO THE
ISOLATED TO WIDELY SCATTERED COVERAGE EXPECTED. THE BEST COVERAGE
SHOULD OCCUR ALONG THE SEABREEZE BOUNDARY SO WILL CONTINUE TO
INDICATE VCTS IN COASTAL TAFS EARLY THIS AFTERNOON. ALTHOUGH
CONFIDENCE IS LOWERING BASED ON LATEST SATELLITE AND RADAR TRENDS...
WILL CONTINUE TO INDICATE A TEMPO GROUP FOR THUNDERSTORMS AT ILM
19-21Z BASED ON PREVIOUS DAYS THUNDERSTORM OCCURRENCES FOR NOW. BUT
IF CURRENT TRENDS CONTINUE MAY HAVE TO AMEND AND DELETE VCTS AT THE
COASTAL TERMINALS ALTOGETHER THIS AFTERNOON. ANY CONVECTION NEAR THE
COASTAL TERMINALS SHOULD BY 21-22Z. THUNDERSTORM COVERAGE SHOULD
MORE ISOLATED NEAR FLO/LBT AND WILL CONTINUE TO INDICATE CB IN THOSE
TAFS ATTM.
EXTENDED OUTLOOK...ISOLATED THUNDERSTORMS POSSIBLE EACH AFTERNOON
AND EVENING MAINLY INLAND...WITH A LOW CHANCE OF MVFR VISIBILITIES
EACH MORNING AT FLO/LBT.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 100 PM SATURDAY...PERSISTENCE IS THE BEST FORECAST TOOL IN
STAGNANT PATTERNS LIKE THIS. BERMUDA HIGH PRESSURE WELL OFFSHORE AND
A PIEDMONT TROUGH OVER THE INLAND CAROLINAS WILL MAINTAIN A
SOUTHWEST FLOW ACROSS THE AREA TONIGHT. THE GRADIENT IS A LITTLE BIT
STRONGER THAN YESTERDAY...SO WE CONTINUE TO EXPECT SUSTAINED WINDS
TO REACH 20 KNOTS LATE THIS AFTERNOON INTO THIS EVENING OVER THE
NEARSHORE PORTIONS OF THE NC COASTAL WATERS DUE TO THE SEABREEZE. AN
EXERCISE CAUTION HEADLINE WILL REMAIN IN THE FORECAST TO ADDRESS
THIS POTENTIAL. ALONG THE SOUTH CAROLINA COAST WINDS WILL REMAIN
JUST A TOUCH WEAKER...15-20 KT...DUE TO A WEAKER GRADIENT BETWEEN
THE BERMUDA HIGH AND THE INLAND TROUGH. 3-4 FT SEAS ARE EXPECTED
TONIGHT WITH QUITE A BIT OF SHORT PERIOD WIND CHOP MAKING FOR AN
UNCOMFORTABLE RIDE FOR SMALLER BOATS.
SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 2:30 PM SATURDAY...PERSISTENCE FORECAST FOR THE COASTAL WATERS AS
WELL. BERMUDA HIGH PRESSURE WILL KEEP SOUTHWESTERLY WINDS ACROSS THE
WATERS WITH AN INCREASE IN SPEEDS EACH NIGHT VIA THE LOW LEVEL JET.
A MORE SOUTHERLY COMPONENT WILL DEVELOP ALONG THE COAST EACH
AFTERNOON WITH THE RESULTANT SEA BREEZE. EXPECT WIND SPEEDS OF 10-15
KNOTS CLOSER TO 15 FOR THE MOST PART. FOR LATE MONDAY A STRONGER LOW
LEVEL JET WARRANTS WINDS CLOSER TO 20 KNOTS FOR A FEW HOURS. SWAN AS
WELL AS WAVEWATCH SEAS REMAIN CONSISTENT AT 2-4 FEET SUNDAY AND
EARLY MONDAY. THE SPECTRUM RESPONDS TO THE INCREASED WINDS LATE
MONDAY AND EARLY TUESDAY WITH 4-6 FEET AND INTRODUCES THE
POSSIBILITY OF A HEADLINE.
LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 2:30 PM SATURDAY...BROAD SWATH OF SOUTHWESTERLY FLOW APPEARS
SLATED FOR THE SOUTHEASTERN U.S. ON TUESDAY COMPLIMENTS OF HIGH
PRESSURE IN THE WEST-CENTRAL ATLANTIC. SOME QUESTION AS TO WHETHER A
TROUGH ACROSS THE PIEDMONT WILL ADD ANY MODIFICATION TO EITHER WIND
SPEED OR DIRECTION THOUGH...PERHAPS VEERING THEM SLIGHTLY MORE
WESTERLY AND ADDING A FEW KNOTS OF SPEED ABOVE CURRENT FCST OF A
GENERAL 10 TO 15. AS THE GRADIENT WEAKENS INTO WEDNESDAY SPEEDS MAY
DROP 5 KT OR SO AND A BACKING TO A MORE SOUTHERLY DIRECTION MAY
OCCUR...SLIGHTLY DECREASING THE NEARSHORE/OFFSHORE WAVE HEIGHT GRAD
ESP OFF BRUNSWICK CTY COAST. LIGHT SOUTHERLY WINDS WILL PERSIST INTO
THURSDAY AS THE WEST-CENTRAL ATLANTIC REMAINS IN PLACE BUT STAYS
QUITE WEAK. MID LEVEL RIDGE WILL ALSO BE BUILDING OVER THE
CAROLINAS/SOUTHEAST COAST MINIMIZING MIXING (WIND GUSTS) AND TSTM
COVERAGE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR SCZ017-
023-024-032-033-039-053>056.
EXCESSIVE HEAT WARNING FROM 10 AM TO 6 PM EDT SUNDAY FOR
SCZ017-023-024-032-033-039-053>056.
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ087-
096-099-105>110.
EXCESSIVE HEAT WARNING FROM 10 AM TO 6 PM EDT SUNDAY FOR
NCZ087-096-099-105-107>110.
MARINE...NONE.
&&
SYNOPSIS...SHK
NEAR TERM...TRA
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...MRRHazardous weather outlook, Jul 23, 3:39 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 339 PM EDT SAT JUL 23 2011 NCZ105-106-241100- INLAND PENDER-COASTAL PENDER- 339 PM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A CODE ORANGE AIR QUALITY ALERT HAS BEEN ISSUED BY THE NORTH CAROLINA DEPARTMENT OF ENVIRONMENTAL AND NATURAL RESOURCES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A CODE ORANGE AIR QUALITY ALERT CONTINUES THROUGH SUNDAY NIGHT AT MIDNIGHT BY THE NORTH CAROLINA DEPARTMENT OF ENVIRONMENTAL AND NATURAL RESOURCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-241100- ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 339 PM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-241100- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 339 PM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-241100- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 339 PM EDT SAT JUL 23 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Special weather statement, Jul 23, 2:13 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
213 PM EDT SAT JUL 23 2011
NCZ087-SCZ024-231845-
ROBESON-DILLON-
213 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORMS OVER CENTRAL DILLON COUNTY AFFECTING
SECTIONS OF I-95...
AT 211 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES SOUTHWEST OF
LITTLE ROCK...OR 4 MILES WEST OF DILLON...MOVING EAST AT 10 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL AND
TORRENTIAL RAINFALL IS ALSO EXPECTED. THIS STORM WILL AFFECT
PORTIONS OF INTERSTATE 95 NORTH OF DILLON. PONDING WATER RESULTING
FROM HEAVY RAINFALL CAN LEAD TO HYDROPLANING...DRIVERS ARE
ENCOURAGED TO REDUCE SPEED IN THESE AREAS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE DILLON...HAMER...LITTLE
ROCK...MINTURN...PURVIS...ROWLAND AND SOUTH OF THE BORDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3438 7918 3434 7951 3445 7955 3453 7950
3460 7925
BACONSpecial weather statement, Jul 23, 3:47 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
347 PM EDT SAT JUL 23 2011
SCZ053-232015-
INLAND HORRY-
347 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORMS OVER CENTRAL HORRY COUNTY...
AT 345 PM EDT...A STRONG THUNDERSTORM WAS...ALONG A LINE EXTENDING
FROM 7 MILES EAST OF GALIVANTS FERRY TO 6 MILES EAST OF HICKORY
GROVE...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF MULLINS
TO 5 MILES NORTHEAST OF RED HILL...THESE STORMS ARE MOVING VERY
SLOWLY AND ERRATICALLY.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES.
THIS WILL CAUSE PONDING OF WATER ON ROADWAYS ESPECIALLY SECTIONS OF
HIGHWAY 701.
COMMUNITIES IN THE PATH OF THESE STORMS ARE RED HILL...ADRIAN...
ALLSBROOK...BAYBORO...HAMMOND...HAND...HICKORY GROVE...HOMEWOOD AND
HORRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3376 7899 3406 7925 3408 7924 3411 7904
3386 7875
BACONSpecial weather statement, Jul 23, 5:05 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
505 PM EDT SAT JUL 23 2011
NCZ105-232130-
INLAND PENDER-
505 PM EDT SAT JUL 23 2011
...A STRONG THUNDERSTORM OVER NORTHERN PENDER COUNTY...
AT 505 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES NORTH OF WHITE
STOCKING...OR 9 MILES NORTHEAST OF BURGAW...MOVING EAST AT 10 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. HEAVY RAINFALL
WILL ALSO LEAD TO PONDING WATER ON ROADS THAT MAY CAUSE HAZARDOUS
TRAVEL CONDITIONS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE MAPLE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3462 7794 3473 7794 3473 7768 3470 7767
3459 7762 3458 7762
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:18 PM EDT | Excessive Heat Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 27 hr |
| Jul 23, 5:05 PM EDT | Special Weather Statement | ILM | Pender | 25 min |
| Jul 23, 5:27 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.